Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 17, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 12, 2006, 6:09 AM CDT for Jim Hogg County, Starr County, Zapata County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2006, 6:09 AM CDT (11:09 UTC)
- Expired
- Sep 12, 2006, 8:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 186 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 11.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2360 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 121113 FFWBRO TXC247-427-505-121315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 609 AM CDT TUE SEP 12 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN JIM HOGG COUNTY WESTERN STARR COUNTY THIS INCLUDES THE CITIES OF...ROMA...RIO GRANDE CITY...FALCON DAM...EL SAUZ AND ZAPATA COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF ZAPATA * UNTIL 815 AM CDT * AT 603 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN PRODUCING THUNDERSTORMS OVER THE WARNED AREA. THESE STORMS ARE MOVING NORTH AT AROUND 10 MPH AND ARE PRODUCING RAINFALL RATES OF AROUND 2 TO 3 INCHES AN HOUR OVER CENTRAL AND SOUTHERN ZAPATA AND WESTERN STARR COUNTIES. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANDADO... GUERRA AND ESCOBA MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 2643 9933 2621 9874 2712 9858 2713 9944 $$ SPEECE
1 follow-up statement
000 WGUS74 KBRO 121254 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 751 AM CDT TUE SEP 12 2006 TXC247-427-505-121301- JIM HOGG TX-ZAPATA TX-STARR TX- 751 AM CDT TUE SEP 12 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN STARR... ZAPATA AND SOUTHERN JIM HOGG COUNTIES... AT 751 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS THAT ARE OVER WESTERN STARR...ZAPATA AND SOUTHERN JIM HOGG COUNTIES HAVE WEAKENED. ACCORDINGLY...THE FLASH FLOOD WARNING FOR THESE COUNTIES HAS BEEN CANCELLED. HOWEVER...MODERATE SHOWERS AND THUNDERSTORMS WILL PERSIST OVER THESE COUNTIES THROUGH 9 AM THIS MORNING. LAT...LON 2643 9933 2621 9874 2712 9858 2713 9944 $$ SPEECE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 2:30 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Sep 12, 2:30 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 230 AM CDT TUE SEP 12 2006 .DISCUSSION...RAINDROPS KEEP FALLING ON MY HEAD...THAT SEEMS TO BE THE THEME AROUND DEEP SOUTH TEXAS THIS WEEK. THE GFS KEEPS PROMISING RAIN...BUT IN REALITY IT SEEMS TO BE HIT AND MISS WITH A MORE SCATTERED COVERAGE...AND IN DIFFERING AREAS. NONETHELESS...WILL KEEP THE CHANCES GOING...BUT STILL LIKE THE NAM OUTPUT BETTER THAN THE GFS. THE NAM SEEMS TO GET THE AREAS RIGHT...AND THE CHANCES SEEM TO BE IN THE BALL PARK BETTER THAN THE GFS. IN EITHER CASE HOWEVER...A SHOWERY REGIME IS IN PLACE AND SO WILL CONTINUE THE CHANCES... INCLUDING THE MENTION OF LOCALLY HEAVY RAINFALL TODAY. THE LOW LEVEL SOUTHEAST FLOW VEERING TO SOUTHWEST ALOFT...WITH A WEAK SHEAR PROFILE UNDER MID LEVEL RIDGING AND AMPLE ATMOSPHERIC MOISTURE SEEMS TO BE A GOOD RECIPE FOR MORE RAIN TODAY. AN APPROACHING COLD FRONT SHOULD LEAVE US ALONE FOR THE MOST PART TODAY...AS IT WILL STILL BE NORTH OF THE AREA...ALTHOUGH IT MIGHT GET CLOSE ENOUGH TO THE CWA THIS EVENING TO HELP KEEP CONVECTION GOING OVER THE WESTERN SECTIONS LATER INTO THE NIGHT. FOR THIS REASON I HAVE INCREASED POPS OUT WEST TONIGHT. SUBSEQUENT SHIFTS CAN DECIDE IF THEY WANT TO ADD LOCALLY HEAVY RAINFALL TO THE ZONE WORDING FOR THE WESTERN SECTIONS...ZAPATA COUNTY...OVERNIGHT. THE FRONT SHOULD BE WELL INTO THE CWA ON WEDNESDAY...BUT THE WEAK PUSH...COMBINED WITH CONTINUED MIDLEVEL CLOUDINESS FROM THE SOUTHWEST TO SCREEN GOOD INSOLATION...WILL NOT AID IN SIGNIFICANT RAIN PRODUCTION. THAT WILL ACTUALLY HAVE TO WAIT UNTIL THE FRONT PUSHES A LITTLE BEYOND THE AREA INTO THE GULF OF MEXICO. COPIOUS RAINS IN THE GULF COULD REVERSE AND MOVE INTO SOUTHERN SECTIONS OF DEEP SOUTH TEXAS ON THURSDAY. THE GFS THEN DEPICTS THE FORMATION OF A COASTAL TROUGH ON FRIDAY...MAKING IT A POTENTIALLY BIG RAIN DAY FOR SOUTHEASTERN AND COASTAL DEEP SOUTH TEXAS. WAS A LITTLE CAUTIOUS WITH THE HIGH GFS RAIN OUTPUT HOWEVER...AND TRIMMED IT BACK QUITE A BIT...BUT RAIN CHANCES WILL STILL BE ROBUST FOR FRIDAY. AFTER FRIDAY...CONDITIONS SHOULD RECOVER SOMEWHAT...BUT WITH A MOIST SOUTHEAST FLOW DUE TO HIGH PRESSURE DOMINATING MUCH OF THE GULF AND EXTENDING INTO THE WEST GULF...SHOWERS WILL STILL BE POSSIBLE. ANOTHER FRONT MOVES SOUTH OUT OF THE CENTRAL PLAINS ON SUNDAY...OUT AHEAD OF A LARGE STORM SYSTEM MOVING EAST ACROSS THE CENTRAL AND NORTHERN PLAINS. THIS FRONT SHOWS HINTS OF REACHING DEEP SOUTH TEXAS AS WELL...BUT SOMETIME AROUND THE MIDDLE OF NEXT WEEK. && .PREV DISCUSSION...ISSUED AT 730 PM CDT MON SEP 11 2006...A LOW PRESSURE TROUGH LOCATED ACROSS THE NORTHERN GULF OF MEXICO COMBINED WITH ABUNDANT ATMOSPHERIC MOISTURE HAS CONTINUED PRODUCING SHOWERS AND ISOLATED THUNDERSTORMS OVER THE RIO GRANDE VALLEY TODAY. A WEAK COLD FRONT WILL MOVE INTO SOUTH TEXAS ON TUESDAY AND CONTINUE THROUGH DEEP SOUTH TEXAS BY WEDNESDAY. THE FRONTAL BOUNDARY IS EXPECTED TO BECOME STATIONARY OVER THE CWA OR JUST SOUTH OF THE CWA. THEREFORE...THERE IS A CONTINUED CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING THROUGH THE RIO GRANDE VALLEY THROUGH FRIDAY. THE CHANCES FOR SHOWERS WILL DECREASE SLIGHTLY OVER THE CWA BY SATURDAY. HOWEVER...THERE IS A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE RIO GRANDE VALLEY AT TIMES THROUGH THE END OF THE FORECAST PERIOD. THE WINDS WILL REMAIN LIGHT TO MODERATE FROM THE SOUTHEAST TO EAST THROUGH TUESDAY... SHIFTING TO THE NORTHEAST BY WEDNESDAY WITH THE PASSAGE OF THE COLD FRONT. THE WINDS WILL DECREASE DURING THE OVERNIGHT PERIODS BECOMING LIGHT TO CALM AT TIMES. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL FOR THIS TIME OF THE YEAR THROUGHOUT THE FORECAST PERIOD. WILL UPDATE THE ZONES TO REMOVE THE EVENING WORDING...OTHERWISE THE CURRENT FORECAST PACKAGE LOOKS GOOD AT THIS TIME. && .MARINE...THE 1 AM OBSERVATION AT BUOY 42020 REPORTED EAST WINDS AT 10 KNOTS AND 2 FEET SEAS WITH A PERIOD OF 5 SECONDS. ISOLATED SHOWERS ARE CURRENTLY MOVING OVER THE OFFSHORE WATERS EARLY THIS MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE FOR THE NEXT SEVERAL DAYS. A COLD FRONT IS EXPECTED TO APPROACH FROM THE NORTH BY WEDNESDAY CAUSING WINDS TO SHIFT TO THE NORTH TO NORTHEAST INTO THURSDAY BEFORE SHIFTING BACK TO THE SOUTHEAST ON FRIDAY. WINDS SHOULD INCREASE UNDER A TIGHTENED PRESSURE GRADIENT BY NEXT WEEKEND CAUSING SEAS TO BUILD SLIGHTLY. && .AVIATION...FAIR SKIES AND LIGHT WINDS ARE CURRENTLY BEING REPORTED OVER THE RGV AIRPORTS THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED TUESDAY AFTERNOON. GENERAL CONDITIONS WILL REMAIN VFR...HOWEVER TEMPORARY MVFR CONDITIONS ARE POSSIBLE IN THE VICINITY OF THESE STORMS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW 89 76 89 76 89 79 / 20 20 20 10 20 40 BROWNSVILLE 91 74 91 75 91 78 / 20 20 20 20 50 40 FALFURRIAS 90 72 90 71 90 75 / 20 20 50 10 10 30 HARLINGEN 91 73 91 74 92 77 / 20 20 20 10 20 40 HEBBRONVILLE 88 72 91 71 90 74 / 20 80 30 05 10 20 MCALLEN 92 75 91 75 94 77 / 20 20 20 20 70 20 PORT ISABEL 89 76 90 78 90 78 / 20 20 20 10 20 40 RIO GRANDE CITY 92 74 91 74 93 76 / 20 60 60 10 60 40 SOUTH PADRE ISLAND 89 78 89 77 89 80 / 20 20 20 10 20 40 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 54/68 THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Sep 12, 5:28 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 528 AM CDT TUE SEP 12 2006 TXZ248>257-131100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 528 AM CDT TUE SEP 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE EXPECTED TODAY. LIGHTNING AND THE POTENTIAL FOR LOCALIZED FLOODING SHOULD BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD...WITH LIGHTNING AND THE POTENTIAL FOR LOCALIZED FLOODING THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 8:08 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 14 hr |
| Sep 12, 1:20 PM CDT | Marine Weather Statement | BRO | 4 hr | |
| Sep 12, 3:46 PM CDT | Special Marine Warning | BRO | 59 min | |
| Sep 12, 4:30 PM CDT | Special Marine Warning | BRO | 90 min | |
| Sep 12, 4:35 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 25 min |
| Sep 12, 4:39 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 36 min |
| Sep 12, 4:44 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 31 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.